The cardiologist said they wanted to ... - British Heart Fou...

British Heart Foundation

23,653 members15,861 posts

The cardiologist said they wanted to find my Husbands dizzy point

purplerain58
purplerain58

The cardiologist said they wanted to find my husband's dizzy point, put him on Ramipril and 2 types of water pill which have got rid of his fluid ( 8lbs lost in less than a week) Then a few days of taking these drugs he reported he was feeling dizzy after falling a sleep suddenly.He has been diagnosed with heart failure and has a a EF of 15%. Has a normal recorded blood pressure and 3.3 colesterol. Was feeling much more like himself just day before this dizzy feeling. I am worried he will have a dizzy spell or collapse when I am not around. Has anyone else been told they needed to find their dizzy point, can anyone explain why and is it the ramipril that does this?

3 Replies
oldestnewest
MichaelJH
MichaelJHHeart Star

The cardiologist wants to lower your husband's blood pressure to protect his already compromised heart. The aim is to go as low (within acceptable ranges) as he can without causing dizziness (as a result of hypotension). Unfortunately, this is a matter of trial and error as we all respond differently to drugs.

Ashleigh_BHF
Ashleigh_BHFBHF Nurse

Hi purplerain58

MichaelJH is right, Ramipril is a drug prescribed for heart failure patients as it lowers blood pressure and makes more water pass through the kidneys, so the blood is a little more concentrated-this all eases the work of the heart which is important, especially with an EF of 15%. Ideally, for heart failure patients, cardiologists will increase the doses of ramipril, beta blockers and water tablets-as this combination of drugs can significantly improve ejection fractions. The issue is with increasing the doses, is that some patient's can feel dizzy, as lowering blood pressure can make people feel dizzy-so it is very much a fine balance, and it's led by how your husband feels. I hope this makes sense-if you would like to discuss it further then please call our heart helpline on 0300 330 3311 and speak to a cardiac nurse.

Best of luck,

Ashleigh

Thankyou, yes, Just worried it may be lowered too much and will collapse. Seeing nurses this week though so will be able to chat to them.

You may also like...